Hail, Cleveland
- When
- June 3, 11:24 PM CST
- Where
- Cleveland County, 0.43 mi WSW of Moore
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.337, -97.497
MPing report.
Multiple rounds of severe weather produced reports of thunderstorm wind, large hail and flash flooding across central into southern Oklahoma on the 4th into the early morning hours of the 5th. The first convective episode began just after midnight on the 4th when a (strong) warm air advection pattern commenced across central into southern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Multiple rounds of severe weather produced reports of thunderstorm wind, large hail and flash flooding across central into southern Oklahoma on the 4th into the early morning hours of the 5th. The first convective episode began just after midnight on the 4th when a (strong) warm air advection pattern commenced across central into southern Oklahoma. Initial activity slowly organized into a line of storms, progressing across central and southern Oklahoma. Reports of small hail and thunderstorm wind damage occurred. Localized heavy rainfall from the southern Oklahoma City Metropolitan area into southeast Oklahoma also fostered flash flooding. A briefly organized thunderstorm occurred behind this complex (across the Oklahoma City Metropolitan area) and produced a few reports of large hail towards sunrise. By the evening, a second round of organized convection developed across the eastern two-thirds of Oklahoma, fostered by the approach of a more substantial upper wave (i.e., increased deep-layer wind shear combined with continued strong instability). Additional damaging wind and large hail reports were observed with this round, along with renewed concern for localized flash flooding, especially across the southern suburbs of the Oklahoma City Metropolitan area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 3, 9:47 PM CST, 1 hour 37 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
1047 PM CDT Mon Jun 3 2024
...New AVIATION...
.UPDATE...
Issued at 912 PM CDT Mon Jun 3 2024
POPS over central and southeastern Oklahoma have been increased
from late this evening into mid-morning Tuesday. There is some
persistence in signals for scattered thunderstorms to develop in
a warm-advection regime across parts of central Oklahoma around
midnight. Some of these could produce large hail and strong wind
gusts.
&&
.SHORT TERM...
(This evening through Tuesday)
Issued at 154 PM CDT Mon Jun 3 2024
Storm potential this evening will transition from southwest
Oklahoma/western north Texas to the northeast, as several members of
the 12Z HREF depict thunderstorm development in central Oklahoma
between sunset and midnight. This appears to be triggered by an
elevated warm front along the leading edge of the LLJ, as MUCAPE
rises to near 4,000 J/kg late in the evening. Bulk shear will be
sufficient for the development of likely elevated supercells
initially, which will pose a threat for large to very large hail
near the OKC metro. Thereafter, the continued strengthening of the
low-level jet will likely induce further convection initiation
and the development of an MCS, which guidance shows moving south-
southeast into south central Oklahoma with more of a risk for
damaging wind gusts. All of this remains lower-confidence, but
sufficient signal and meteorological reasoning exists for us to
keep a close watch on this potential round of storms.
One thing you learn in this area and in this time of year is to
never say "Tomorrow will be dry". But... at least for now, there is
an indication of weakening of deep-layer flow and potentially no
obvious boundaries to initiate convection tomorrow afternoon. Most
guidance indicates a rather warm-to-hot day with highs in the low
90s to low 100s. There's some reason to be doubtful given the
widespread rain today, but this would just turn the day more humid
rather than more pleasant.
A breath of northwest flow returns into our area tomorrow night, so
another MCS will likely occur sometime overnight mostly north of I-
40. We'll get those details locked down as uncertainty gets reduced.
Meister
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 154 PM CDT Mon Jun 3 2024
This is an especially difficult long-term AFD to write, because,
well... it's especially difficult to figure out what's going to
happen beginning on Wednesday.
A powerful mid-latitude jet will eject into the northern Plains
during the day on Wednesday, which will be the primary driver of
this uncertainty. It will create a northeast-to-southwest dipole,
with an unseasonably strong (594 dam) ridge across the Staked Plains
and an unseasonably strong (549 dam) trough across the Upper Great
Lakes. Between that, we'll find ourselves right on the northeastern
fringe of the ridge. This could play out in a couple of different
ways - either we could end up with just enough northwest flow to
keep nightly MCSs moving into our area, especially the northeast
portion, or we could end up hot and dry. We could end up both - June
2023 in Wichita Falls was hot and dry even while OKC and points
north were repeatedly receiving heavy rainfall and cooler
temperatures. Right now, I'd lean towards using the experience from
2023 and the last few weeks here in 2024 where chances for storms
have largely overperformed model guidance rather than vice versa.
This might signal a somewhat more active and cooler than normal end
to the week and weekend, especially further north and east in our
area.
Meister
&&
.AVIATION...
(06Z TAFS)
Issued at 1045 PM CDT Mon Jun 3 2024
Thunderstorms are expected through daybreak across central and
southeastern Oklahoma. MVFR ceilings are generally expected
tonight and Tuesday morning before lifting during the afternoon.
South to southeast winds will be common before a weak cold front
shifts them to north at KWWR around 18Z and passes through central
Oklahoma after sunset.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 69 90 69 90 / 40 20 40 0
Hobart OK 68 96 69 94 / 20 0 20 0
Wichita Falls TX 71 97 71 92 / 20 10 20 0
Gage OK 66 91 64 95 / 10 10 10 0
Ponca City OK 66 86 66 90 / 40 10 50 0
Durant OK 70 90 72 88 / 50 30 40 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 4 AM CDT Tuesday for OKZ023>031-033>042-
044>047.
TX...Flood Watch until 4 AM CDT Tuesday for TXZ083>090.
&&
SHORT TERM...04
LONG TERM....04
AVIATION...09Hazardous Weather Outlook National Weather Service Norman OK 1010 PM CDT Mon Jun 3 2024 OKZ004>048-050>052-TXZ083>090-041945- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-Foard- Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1010 PM CDT Mon Jun 3 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Thunderstorms are expected tonight in central and southeastern Oklahoma, with hail up to 2 inches in diameter possible along with damaging winds. Heavy rainfall will also be possible with the storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Strong to severe storms will be possible mainly Tuesday afternoon and evening as storms develop south into the area along and ahead of an advancing cold front. Thunderstorm chances return late Thursday night and continue through the weekend. Although widespread severe is not expected at this time, a few strong to severe storms may occur. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Special Weather Statement
National Weather Service Norman OK
1127 PM CDT Mon Jun 3 2024
OKZ023-024-027-040500-
Grady OK-Canadian OK-Caddo OK-
1127 PM CDT Mon Jun 3 2024
...A strong thunderstorm will impact portions of northwestern Grady,
northeastern Caddo and southwestern Canadian Counties through
MIDNIGHT CDT...
At 1127 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hinton, moving east at 20 mph.
HAZARD...Wind gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
El Reno, Hinton, Lookeba, Bridgeport, Cogar, and Cedar Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3555 9838 3555 9833 3551 9798 3525 9807
3539 9847
TIME...MOT...LOC 0427Z 286DEG 19KT 3546 9833
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
1156 PM CDT Mon Jun 3 2024
OKZ023-024-027-040545-
Grady OK-Canadian OK-Caddo OK-
1156 PM CDT Mon Jun 3 2024
...A strong thunderstorm will impact portions of northwestern Grady,
northeastern Caddo and southern Canadian Counties through 1245 AM
CDT...
At 1156 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Cogar, moving east at 20 mph.
HAZARD...Wind gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
El Reno, Union City, Minco, Binger, Pocasset, Cogar, and Cedar Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3532 9837 3558 9828 3549 9777 3514 9796
TIME...MOT...LOC 0456Z 277DEG 18KT 3541 9823
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
1202 AM CDT Tue Jun 4 2024
OKZ028-029-040530-
Cleveland OK-McClain OK-
1202 AM CDT Tue Jun 4 2024
...A strong thunderstorm will impact portions of northern Cleveland
and northwestern McClain Counties through 1230 AM CDT...
At 1202 AM CDT, Doppler radar was tracking a strong thunderstorm over
western Norman, moving east at 25 mph.
HAZARD...Wind gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Southeastern Oklahoma City, Norman, Moore, Newcastle, Noble, Goldsby,
Stanley Draper Lake, Stella, Lake Thunderbird, and Little Axe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3517 9762 3533 9763 3538 9729 3537 9721
3512 9719
TIME...MOT...LOC 0502Z 267DEG 21KT 3525 9754
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
1204 AM CDT Tue Jun 4 2024
OKZ032-040545-
Hughes OK-
1204 AM CDT Tue Jun 4 2024
...A strong thunderstorm will impact portions of central Hughes
County through 1245 AM CDT...
At 1204 AM CDT, Doppler radar was tracking a strong thunderstorm near
Atwood, moving east at 25 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Holdenville, Calvin, Stuart, Lamar, Horntown, and Atwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3512 9601 3512 9603 3509 9606 3506 9607
3505 9609 3488 9609 3490 9638 3508 9639
3513 9605 3513 9601
TIME...MOT...LOC 0504Z 267DEG 21KT 3499 9630
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
1216 AM CDT Tue Jun 4 2024
OKZ019-025-026-040545-
Oklahoma OK-Logan OK-Lincoln OK-
1216 AM CDT Tue Jun 4 2024
...A strong thunderstorm will impact portions of southwestern
Lincoln, northeastern Oklahoma and southeastern Logan Counties
through 1245 AM CDT...
At 1216 AM CDT, Doppler radar was tracking a strong thunderstorm over
eastern Edmond, moving east at 20 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northeastern Oklahoma City, eastern Edmond, Jones, Luther, Wellston,
Arcadia, Warwick, and Fallis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3556 9739 3574 9740 3579 9702 3552 9702
TIME...MOT...LOC 0516Z 268DEG 16KT 3566 9731
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
1224 AM CDT Tue Jun 4 2024
OKZ024-025-027>029-040630-
Grady OK-Oklahoma OK-Canadian OK-Cleveland OK-McClain OK-
1224 AM CDT Tue Jun 4 2024
...A strong thunderstorm will impact portions of northeastern Grady,
southwestern Oklahoma, northwestern Cleveland, southeastern Canadian
and northwestern McClain Counties through 130 AM CDT...
At 1224 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Tuttle, moving northeast at 15 mph.
HAZARD...Wind gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Southwestern Oklahoma City, western Norman, Moore, Newcastle,
Mustang, Tuttle, Bridge Creek, and Will Rogers Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3514 9782 3530 9792 3546 9767 3539 9752
3522 9751
TIME...MOT...LOC 0524Z 242DEG 11KT 3526 9780
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BunkerThe Norman radar (KTLX), 20 km away, was scanning. The volume nearest the first event began at 05:22 UTC.
12 hail, 11 flash flood, 8 thunderstorm wind, 1 lightning. Local standard time, as filed.
MPing report.
MPing report. Based on radar evidence, hailfall likely occurred prior (2315-2325 LST) to report time.
Report of a house fire due to a suspected lightning strike. Event time is approximate.
Report of roadway flooding and multiple water rescues across central and northern portions of the community of Moore. Event time is approximate.
Heavy rainfall caused Crutcho Creek to rise out of its banks, flooding portions of adjacent neighborhoods near Tinker Air Force Base. Event time is approximate.
Heavy rainfall caused North Fork Little River to rise out of its banks, flooding areas adjacent to Bryant Avenue between Southeast 19th Street and Southeast 4th Street. Relayed images. Event time is approximate.
MPing report. Based on radar evidence, hailfall likely occurred prior (0030-0040 LST) to report time.
Heavy rainfall caused North Fork Little River to rise out of its banks, flooding a portion of Southeast 34th Street. At least one water rescue occurred near the intersection of Southeast 34th Street and Stratford Place. Event time is approximate.
Heavy rainfall caused North Fork Little River to rise out of its banks, flooding a portion of East Franklin Road between Porter Avenue and 12th Avenue Northeast. Event time is approximate.
Portions of U.S. Highway 377, between Oklahoma Highway 9 and Strother Avenue, closed due to flooding. Relayed by emergency management. Event time is approximate.
Heavy rainfall caused Blue River to rise out if its banks, flooding the low-water crossing along North 7th Street near the community of Roff. Event time is approximate.
Multiple trees blown down on Buckholt Road. Report relayed by emergency management. Time is radar estimated.
Minor tree damage, including multiple small (<3-inch diameter) tree branches blown down, around the community of Atoka. Time is radar estimated.
MPing report.
MPing report. Additional confirmation (relayed images) from emergency management.
MPing report.
Social media image. Time is radar estimated.
MPing report.
A vehicle stalled in floodwaters beneath the railroad underpass along Southwest 19th Street. Event time is approximate.
MPing report.
MPing report.
Multiple 6-12-inch diameter tree limbs blown down. Time is radar estimated.
Roadway flooding along Reno Avenue between Choctaw Road and Dobbs Road. Event time is approximate.
Roadway flooding and road closures reported in the area bounded by Southwest 89th Street/Interstate 240 and Pennsylvania Avenue/Western Avenue. Event time is approximate.
Personal weather station measurement.
Flooding of a dry creek bed caused damage to a bridge along Santa Fe Avenue. Relayed images show damage to the bridge structure and shoulder of the roadway. Event time is approximate.
MPing report.
Powerlines down in the community of Seminole. Time is radar estimated.
Relayed image through broadcast media. Time is radar estimated.
Ketchum Ranch (KETC) Mesonet observation.
Relayed images showing a large tree uprooted, causing significant damage to a mobile home. Time is radar estimated.
Chandler (CHAN) Mesonet observation.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1189966, 1189967, 1194660, 1194673, 1194697, 1194932, 1189968, 1194676, 1194682, 1194687, 1194689, 1189971, 1189973, 1189978, 1189980, 1189981, 1194925, 1189985, 1194893, 1189986, 1189989, 1197552, 1194901, 1194939, 1189992, 1194914, 1189996, 1189998, 1189997, 1190000, 1194699, 1194651.